Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Medford, OR
NWS Medford, OR issued this flash flood warning at Jul 24, 2004, 7:16 PM PDT for Siskiyou County, California. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 7:16 PM PDT (02:16 UTC)
- Expired
- Jul 24, 2004, 7:45 PM PDT
- In force
- 29 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 21 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 3986 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KMFR 250217 FFWMFR CAC093-250245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD OR 716 PM PDT SAT JUL 24 2004 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER CREEK IN NORTH CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA * UNTIL 745 PM PDT * AT 708 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER EXTREME NORTH CENTRAL SISKIYOU COUNTY...OR ABOUT 18 MILES SOUTHWEST OF ASHLAND...MOVING VERY SLOWLY. * THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FLOOD WATERS ARE MOVING DOWN BEAVER CREEK TOWARD THE KLAMATH RIVER. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEDFORD. LAT...LON 4190 12294 4187 12281 4200 12276 4200 12289 $$ STOCKTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PDT SAT JUL 24 2004 .DISCUSSION...STEEP LAPSE RATES EVIDENT ACROSS SOUTHERN AND EASTERN PORTIONS OF OUR AREA THIS AFTERNOON. MOISTURE IS LIMITED THOUGH SO THUNDERSTORM ACTIVITY HAS BEEN ISOLATED THUS FAR AND LOCATED ACROSS THE VERY SOUTHEAST PORTION OF OUR ZONES. HEATING IS JUST NOW BUILDING CUMULUS ALONG THE CASCADES EASTWARD AND OVER SISKIYOU COUNTY. WITH 3 MORE HOURS OF HEATING TO GO EXPECT THE THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD AND ENCOMPASS PARTS OF KLAMATH...LAKE...SISKIYOU AND MODOC COUNTIES. ACTIVITY WILL END SHORTLY AFTER DARK. UPPER LEVEL RIDGE WILL MOVE FURTHER EAST SUNDAY WITH THE SURFACE THERMAL TROUGH MOVING EAST OF THE CASCADES. THIS WILL INCREASE THE LOW LEVEL ONSHORE FLOW WEST OF THE CASCADES RESULTING IN COOLER TEMPERATURES AND MORE STABLE CONDITIONS. THUNDERSTORM ACTIVITY SHOULD BREAK OUT AGAIN SUNDAY AFTERNOON BUT BE FURTHER TO THE EAST...AFFECTING THE EASTSIDE ZONES AND MODOC COUNTY AND JUST THE EASTERN PORTION OF SISKIYOU COUNTY. A WEAK TROUGH PASSAGE SUNDAY NIGHT SHOULD MARK AN END TO THE THUNDERSTORM ACTIVITY. THE FLOW ALOFT WILL TURN LIGHT NORTHWEST RETURNING OUR AREA TO NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH MOST OF NEXT WEEK. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...SMALL CRAFT ADVISORY CAPE BLANCO TO CALIFORNIA BORDER 20-60 NM. CA...SMALL CRAFT ADVISORY CALIFORNIA BORDER TO PT ST GEORGE 20-60 NM. && GETTMAN
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.